MAUDE Adverse Event Report: COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G24237
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a 'cook bakri postpartum balloon with rapid instillation components' leaked during treatment of postpartum hemorrhage.Following a vaginal delivery, the patient experienced an estimated blood loss of 640ml.The user placed the device transvaginally and inflated with 400ml of saline.It was then noted that the balloon was leaking.The device was removed and a small hole was noted in the balloon.The device was replaced with a new 'bakri' to complete the procedure and hemostasis was achieved.The patient lost an additional ~300ml of blood following device use; total estimated blood loss was 1100ml.The patient did not require any blood transfusions.The device was not handled by or in the proximity of any metal tools (i.E., forceps or suture needles) that may have damaged the balloon.No section of the device remains inside the patient's body.The patient did not require any additional procedure due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: description of event: it was reported that a 'cook bakri postpartum balloon with rapid instillation components' leaked during treatment of postpartum hemorrhage.Following a vaginal delivery, the patient experienced an estimated blood loss of 640ml.The user placed the device transvaginally and inflated with 400ml of saline.It was then noted that the balloon was leaking.The device was removed, and a small hole was noted in the balloon.The device was replaced with a new 'bakri' to complete the procedure and hemostasis was achieved.The patient lost an additional ~300ml of blood following device use; total estimated blood loss was 1100ml.The patient did not require any blood transfusions.The device was not handled by or in the proximity of any metal tools (i.E., forceps or suture needles) that may have damaged the balloon.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures, a visual inspection, and functional test of the returned device, were conducted during the investigation.One cook bakri postpartum balloon with rapid instillation components was returned for evaluation.The device was function tested, and lumen communication was observed.Visual examination also noted a cut in the balloon material.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history found one additional complaint for this lot number involving leakage at the front end of the balloon drainage hole.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.Cook has concluded that the device was manufactured to specification and there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.The ifu provides the following information: how supplied: "upon removal from the package, inspect the product to ensure no damage has occurred." a definitive cause of the event could not be determined from the available information.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK BAKRI POSTPARTUM BALLOON WITH RAPID INSTILLATION COMPONENTS
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20177182
Report Number1820334-2024-01199
Device Sequence Number12935607
Product Code OCY
UDI-Device Identifier10827002242378
UDI-Public(01)10827002242378(17)261018(10)15714588
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG24237
Device Catalogue NumberJ-SOSR-100500
Device Lot Number15714588
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale
Patient Weight65 KG